Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Weil-Petersson geometry on the thick part of the moduli space of Riemann surfaces


Author: Zheng Huang
Journal: Proc. Amer. Math. Soc. 135 (2007), 3309-3316
MSC (2000): Primary 30F60, 32G15
DOI: https://doi.org/10.1090/S0002-9939-07-08868-5
Published electronically: June 21, 2007
MathSciNet review: 2322763
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the thick part of the moduli space of Riemann surfaces, we show that the sectional curvature of the Weil-Petersson metric is bounded independently of the genus of the surface.


References [Enhancements On Off] (What's this?)

  • 1. L. Ahlfors, Some remarks on Teichmüller's space of Riemann surfaces, Ann. of Math. (2)74 (1961) 171-191 MR 0204641 (34:4480)
  • 2. L. Ahlfors, Curvature properties of Teichmüller space, J. Anal. Math. 9 (1961) 161-176 MR 0136730 (25:192)
  • 3. L. Bers, Spaces of degenerating Riemann surfaces, Discontinous groups and Riemann surfaces, Ann. of Math. Studies, 79, Princeton University Press, Princeton, New Jersey, 1974 MR 0361051 (50:13497)
  • 4. C. Earle, J. Eells, A fibre bundle description of Teichmüller theory, J. Diff. Geom. 3 (1969) 19-43 MR 0276999 (43:2737a)
  • 5. J. Eells, J. Sampson, Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964) 109-160 MR 0164306 (29:1603)
  • 6. P. Hartman, On homotopic harmonic maps, Can. J. Math. 19 (1967) 673-687 MR 0214004 (35:4856)
  • 7. Z. Huang, Asymptotic flatness of the Weil-Petersson metric on Teichmüller space, Geom. Dedi., 110 (2005) No. 1, 81-102 MR 2136021
  • 8. Z. Huang, On asymptotic Weil-Petersson geometry of Teichmüller space of Riemann surfaces, Asian J. Math., to appear
  • 9. J. Jost, Two dimensional geometric variational problems, Wiley-Interscience, 1990 MR 1100926 (92h:58045)
  • 10. H. Masur, The extension of the Weil-Petersson metric to the boundary of Teichmüller space, Duke Math. J., 43 (1976) 623-635 MR 0417456 (54:5506)
  • 11. Y. Minsky, Harmonic maps, length, and energy in Teichmüller space, J. Diff. Geom., 35 (1992) 151-217 MR 1152229 (93e:58041)
  • 12. M. Mirzakhani, Simple geodesics and Weil-Petersson volumes of moduli spaces of bordered Riemann surfaces, Ann. of Math.(2), to appear
  • 13. M. Mirzakhani, Weil-Petersson volumes and intersection theory on the moduli space of curves, Preprint, 2004
  • 14. C. Morrey, Multiple integrals in the calculus of variations, Springer-Verlag, 1966 MR 0202511 (34:2380)
  • 15. H. Royden, Intrinsic metrics on Teichmüller space, Proc. Int. Cong. Math. 2 (1974) 217-221 MR 0447636 (56:5946)
  • 16. J. Sampson, Some properties and applications of harmonic mappings, Ann. Sci. Ecole Norm. Sup. 4 (1978) 211-228 MR 510549 (80b:58031)
  • 17. R. Schoen, S. Yau, On univalent harmonic maps between surfaces, Invent. Math. 44 (1978) 265-278 MR 0478219 (57:17706)
  • 18. S. Trapani, On the determinant of the bundle of meromorphic quadratic differentials on the Deligne-Mumford compactification of the moduli space of Riemann surfaces, Math. Ann. 293 (1992) 681-705 MR 1176026 (93g:58157)
  • 19. A. Tromba, On a natural algebraic affine connection on the space of almost complex structures and the curvature of Teichmüller space with respect to the Weil-Petersson metric, Manuscr. Math. 56 (1986) 475-497 MR 860734 (88c:32034)
  • 20. M. Wolf, The Teichmüller theory of harmonic maps, J. Diff. Geom. 29 (1989) 449-479 MR 982185 (90h:58023)
  • 21. M. Wolf, Infinite energy harmonic maps and degeneration on hyperbolic surfaces in moduli space J. Diff. Geom., 33 (1991) 487-539 MR 1094467 (92b:58055)
  • 22. S. Wolpert, Noncompleteness of the Weil-Petersson metric for Teichmüller space, Pac. J. Math. 61 (1975) 573-577 MR 0422692 (54:10678)
  • 23. S. Wolpert, On the homology of the moduli space of stable curves, Ann. of Math.(2) 118 (1983) 491-523 MR 727702 (86h:32036)
  • 24. S. Wolpert, Chern forms and the Riemann tensor for the moduli space of curves, Invent. Math. 85 (1986) 119-145 MR 842050 (87j:32070)
  • 25. S. Wolpert, Geometry of the Weil-Petersson completion of Teichmüller space, Surveys in Differential Geometry, VIII: Papers in Honor of Calabi, Lawson, Siu and Uhlenbeck, Inter. Press 2003 MR 2039996 (2005h:32032)
  • 26. S. Wolpert, Weil-Petersson perspectives, preprint, 2005

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30F60, 32G15

Retrieve articles in all journals with MSC (2000): 30F60, 32G15


Additional Information

Zheng Huang
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: zhengh@umich.edu

DOI: https://doi.org/10.1090/S0002-9939-07-08868-5
Received by editor(s): March 16, 2006
Received by editor(s) in revised form: July 26, 2006
Published electronically: June 21, 2007
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society